Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 12, NWS State College, PA
NWS State College, PA issued this flash flood warning at Mar 8, 1995, 7:41 PM EST for Lancaster County, Pennsylvania. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1995, 7:41 PM EST (00:41 UTC)
- Expired
- Mar 9, 1995, 9:00 AM EST
- In force
- 13 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 090046 FFWCTP PAC071-090245- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 741 PM EST WED MAR 8 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLOOD WARNING FOR SMALL STREAMS AND POOR DRAINAGE AREAS EFFECTIVE UNTIL 945 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...LANCASTER COUNTY OVER 2 INCHES OF RAIN HAS FALLEN LOCALLY ACROSS PORTIONS OF LANCASTER COUNTY. DOPPLER RADAR IN STATE COLLEGE SHOWS THAT RAIN WILL CONTINUE OVER LANCASTER COUNTY THROUGH 900 PM...BEFORE CHANGING OVER TO SNOW. THIS RAINFALL HAS CAUSED RISES ON SMALLER CREEKS AND STREAMS IN THE COUNTY. THE RIVER GAGE AT PARADISE ALONG PEQUEA CREEK WAS READING 4.7 FEET AT 730 THIS EVENING AND RISING RAPIDLY. WITH THIS RAPID RISING TREND...IT IS LIKELY THE FLOOD STAGE AT PARADISE WILL BE MET OR EXCEEEDED AROUND 800 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. JUNG &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 12:47 PM EST, 6 hours 54 minutes earlier.
Area forecast discussion, Mar 8, 12:47 PM EST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1245 PM EST WED MAR 8 1995 ...WILL CONCENTRATE ON AFTERNOON/TONIGHT FCST... LARGE SWATH OF SNOW/RAIN CONTINUES ORIENTED UP AND DOWN THE APPLACHIANS WITH THE HEAVIEST PRECIP W OF MTNS FOR NOW. A BATCH OF RW AHEAD OF MAIN BAND OF PRECIP HAS SLIPPED IN SERN PA FROM VA. RAIN/SNOW LINE APPEARS TO RUN FROM CNTRL POTTER CNTY S TO JST SOMERSET AREA AS OF 12 PM. BAND OF PRECIP BEHIND FRNT AS MENTIONED PRVS DSCN SEEMS TO BE WELL CORRELATED WITH SWATH OF STRONG 850 MB FRONTOGENISIS. PRECIP SEEMS TO BE HVG A HARD TIME ADVECTING NEWRD INTO CNTRL AND SC MTNS OF PA PROBABLY BECAUSE OF HIGHER MTNS TO THE SW ACRS WRN MD AND ERN WV. IN TIME... HEAVIER STEADIER PRECIP SHUD WORK INTO CNTRL PA THIS AFTRN. BOTH NGM/ETA SLIDE THIS STRONG 850 MB FRONTOGENITIC REGION E WITH THE AXIS OF MAXIMUM FRCG RUNNING ABT SYR-UNV-ROA BY 00Z. THINK HEAVIEST SNOW/RAIN FROM FRONTAL FRCG WILL RUN FROM CNTRL NY SOUTHWARD ACRS SUS VLLY AND CNTRL PA BY 00Z. MODELS ALSO SHOW THAT S RATHER SFC WV DEVELOPING ON FRONT AND MOVG NEWRD UP THROUGH ERN VA THIS EVE. THIS SFC WV AND ASSCTD Q-G FRCG WILL ONLY ADD TO AN ALREADY POTENT MESO-SCALE SET UP THAT WILL BE ACRS CNTRL/ERN PA THIS AFTRN/EVE. THINK HEAVY PRECIP AT TIMES WILL BE OCCURRING IN THESE AREAS FROM 18Z-06Z. THIS SFC WV WILL ALSO ADVECT ENUF MOISTURE INTO SERN PA TO PRODUCE HEAVY RAINS THERE BETWEEN NOW AND 00Z. RAIN/SNOW LINE WILL BE A NIGHTMARE IN CNTRL/ERN PA. IT ALL DEPENDS ON HOW MUCH COLD AIR CAN MOVE E OF MTNS. 0 C ISOTHERM AT 850 MB AS SEEN ON THIS MORN/S UPR AIR PLOTS AND IN THE INITIAL GRIDDED DATA SEEMS TO CORRELATE WELL TO R/S LINE. WITH SFC WV ADVANCING N ALONG FRNT TO THE S OF PA THIS AFTRN/EVE... THINK 0C LINE AT 850 MB WILL COME TO A TEMPORARY HALT UNTIL WV PASSES. ETA SOLTN IS FURTHER W WITH 0C LINE THAN NGM. LIKE ETA SOLTN SINCE MODELS ALWAYS SEEM TO BRING COLD AIR E OF MTNS TOO QUICKLY. ETA IS ALSO SUPPOSED TO HV BETTER TOPOGRAPHY THAN NGM. THUS... SEE RAIN TURNING TO SNOW IN CNTRL AND SC PA (MAINLY PIT CTP ZONES) THIS AFTRN WITH 3 TO 6 INCHES OR SO LOOKING PRETTY GOOD MOST AREAS BY LATE EVE. CONCUR WITH WINTER WX ADVY WRN CTP FA AND LIKELY WILL HV TO EXTENT FOR THIS EVE FOR MUCH OF WRN CTP FA. NRN COUNTIES OF ERN CTP FA (PHL ZONES)... LOOK LIKE THEY WILL ALSO TURN TO SNOW THIS AFTERNOON LOOKING AT ELM OBS AND WITH ALL THE HIGHER TERRAIN UP THERE TO BOOT. COLD AIR MAY NOT GET INTO SULLIVAN CNTY IN TIME THIS AFTRN BUT LATER TONIGHT I THINK IT WILL BE SNOWING GOOD UP THERE. CONCUR WITH WINTR WX ADVY ALSO AND LIKELY WILL HV TO EXTENT INTO EVE ALSO. WUD BUMP SNOW AMOUNTS UP THERE THROUGH THIS EVE. I WOULD GO TOTAL 3 TO 6 INCHES OR SO TOO THRU LATE EVE. MID SUS VLLY ABT 1 TO 3 INCHES... LESSOR AMNTS OF SNOW LATE TONIGHT LWR SUS VLLY. NO ZONES... WILL CONCENTRATE ON NOW/S ETC. NICOSIA
In the hours before
Special weather statement, Mar 8, 2:49 PM EST, 4 hours 52 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-082250 SPECIAL WEATHER STATEMENT - WINTER WEATHER ADVISORY NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EST WED MAR 8 1995 ...WINTER WEATHER MOVING FROM WEST TO EAST ACROSS PENNSYLVANIA... THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR THIS AFTERNOON FOR THE NORTHERN... CENTRAL AND SOUTHERN MOUNTAINS OF PENNSYLVANIA... TO INCLUDE THE LAUREL HIGHLANDS... AND THE UPPER SUSQUEHANNA VALLEY. THE WINTER WEATHER ADVISORY INCLUDES THE FOLLOWING COUNTIES... WARREN... MC KEAN... POTTER... TIOGA... ELK... CAMERON... NORTHERN CLINTON... NORTHERN LYCOMING... SULLIVAN... CLEARFIELD... CENTRE... CAMBRIA... BLAIR... HUNTINGDON... MIFFLIN... JUNIATA... SOMERSET... BEDFORD... FULTON... AND FRANKLIN. A VERY STRONG COLD FRONT CONTINUES TO ADVANCE ACROSS THE STATE. AT 230 PM... RAIN WAS CHANGING TO FREEZING RAIN... SLEET... AND SNOW OVER CENTRAL PENNSYLVANIA ALONG A LINE STRETCHING FROM WESTERN TIOGA COUNTY SOUTH TO BEDFORD COUNTY. FREEZING RAIN AND SLEET BEHIND THE COLD FRONT SHOULD CHANGE TO SNOW RATHER QUICKLY. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE IN THOSE COUNTIES THAT ARE INCLUDED IN THE WINTER WEATHER ADVISORY. THE PRECIPITATION SHOULD TAPER OFF FROM WEST TO EAST LATER TODAY AND TONIGHT. MILD TEMPERATURES AHEAD OF THE FRONT WILL TUMBLE QUICKLY AS RAIN BREAKS OUT OVER EASTERN PENNSYLVANIA. TEMPERATURES WILL FALL FROM NEAR 60 TO THE 30S DURING THE COURSE OF THE AFTERNOON AS THE COLD FRONT BARRELS THROUGH. THE PRECIPITATION COMBINED WITH TEMPERATURES FALLING TO SUBFREEZING LEVELS MAY LEAD TO A QUICK FREEZE UP OF TRAVEL SURFACES. DRIVING AND WALKING WILL BECOME HAZARDOUS WITH THE ONSET OF THE FREEZING PRECIPITATION AND THEN WORSEN WITH THE SNOW ACCUMULATIONS. MOTORISTS ARE URGED TO PAY SPECIAL ATTENTION TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND WATCH FOR A QUICK FREEZE UP OF ROAD SURFACES. REDUCE SPEED AND LEAVE PLE NTY OF ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. OSTUNO
Special weather statement, Mar 8, 2:50 PM EST, 4 hours 51 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-082250 SPECIAL WEATHER STATEMENT - WINTER WEATHER ADVISORY NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EST WED MAR 8 1995 ...WINTER WEATHER MOVING FROM WEST TO EAST ACROSS PENNSYLVANIA... THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR THIS AFTERNOON FOR THE NORTHERN... CENTRAL AND SOUTHERN MOUNTAINS OF PENNSYLVANIA... TO INCLUDE THE LAUREL HIGHLANDS... AND THE UPPER SUSQUEHANNA VALLEY. THE WINTER WEATHER ADVISORY INCLUDES THE FOLLOWING COUNTIES... WARREN... MC KEAN... POTTER... TIOGA... ELK... CAMERON... NORTHERN CLINTON... NORTHERN LYCOMING... SULLIVAN... CLEARFIELD... CENTRE... CAMBRIA... BLAIR... HUNTINGDON... MIFFLIN... JUNIATA... SOMERSET... BEDFORD... FULTON... AND FRANKLIN. A VERY STRONG COLD FRONT CONTINUES TO ADVANCE ACROSS THE STATE. AT 230 PM... RAIN WAS CHANGING TO FREEZING RAIN... SLEET... AND SNOW OVER CENTRAL PENNSYLVANIA ALONG A LINE STRETCHING FROM WESTERN TIOGA COUNTY SOUTH TO BEDFORD COUNTY. FREEZING RAIN AND SLEET BEHIND THE COLD FRONT SHOULD CHANGE TO SNOW RATHER QUICKLY. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE IN THOSE COUNTIES THAT ARE INCLUDED IN THE WINTER WEATHER ADVISORY. THE PRECIPITATION SHOULD TAPER OFF FROM WEST TO EAST LATER TODAY AND TONIGHT. MILD TEMPERATURES AHEAD OF THE FRONT WILL TUMBLE QUICKLY AS RAIN BREAKS OUT OVER EASTERN PENNSYLVANIA. TEMPERATURES WILL FALL FROM NEAR 60 TO THE 30S DURING THE COURSE OF THE AFTERNOON AS THE COLD FRONT BARRELS THROUGH. THE PRECIPITATION COMBINED WITH TEMPERATURES FALLING TO SUBFREEZING LEVELS MAY LEAD TO A QUICK FREEZE UP OF TRAVEL SURFACES. DRIVING AND WALKING WILL BECOME HAZARDOUS WITH THE ONSET OF THE FREEZING PRECIPITATION AND THEN WORSEN WITH THE SNOW ACCUMULATIONS. MOTORISTS ARE URGED TO PAY SPECIAL ATTENTION TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND WATCH FOR A QUICK FREEZE UP OF ROAD SURFACES. REDUCE SPEED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. OSTUNO
Special weather statement, Mar 8, 4:45 PM EST, 2 hours 56 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063-066-090300-
SPECIAL WEATHER STATEMENT - WINTER WEATHER AND SNOW ADVISORIES
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EST WED MAR 8 1995
...WINTER WEATHER ADVISORIES ARE IN EFFECT TONIGHT FOR THE
NORTHERN... CENTRAL AND SOUTH CENTRAL MOUNTAINS OF
PENNSYLVANIA... INCLUDING THE LAUREL HIGHLANDS...
THIS INCLUDES THE FOLLOWING COUNTIES...
WARREN... MC KEAN... POTTER... ELK... CAMERON... NORTHERN
CLINTON... CLEARFIELD... CENTRE... CAMBRIA... BLAIR...
HUNTINGDON... MIFFLIN... JUNIATA... SOMERSET... BEDFORD...
FULTON... AND FRANKLIN.
...SNOW ADVISORIES ARE IN EFFECT TONIGHT FOR THE MIDDLE AND UPPER
SUSQUEHANNA VALLEY...
THIS INCLUDES THE FOLLOWING COUNTIES...
TIOGA... LYCOMING... SULLIVAN... SOUTHERN CLINTON... UNION...
SNYDER... NORTHUMBERLAND... MONTOUR... COLUMBIA...AND SCHUYLKILL.
A VERY STRONG COLD FRONT CONTINUES TO ADVANCE ACROSS THE STATE
THIS EVENING. THIS COLD FRONT WILL BRING SEVERAL INCHES OF
ADDITIONAL SNOWFALL TO WESTERN PENNSYLVANIA TONIGHT. BY
MORNING... TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES
ACROSS THE NORTHERN MOUNTAINS... 2 TO 4 INCHES OVER THE CENTRAL
MOUNTAINS AND LAUREL HIGHLANDS... AND 1 TO 3 INCHES ACROSS THE
SOUTH CENTRAL MOUNTAINS.
ACROSS THE MOUNTAINS NORTH OF WILLIAMSPORT...SNOW WILL ALSO
CONTINUE TONIGHT...AND ACCUMULATE 3 TO 5 INCHES BY THURSDAY
MORNING. ACROSS THE MIDDLE SUSQUEHANNA VALLEY...RAIN WILL CHANGE
TO SNOW THIS EVENING...THEN ACCUMULATE 2 TO 4 INCHES OVERNIGHT.
THERE WILL BE A BRIEF PERIOD OF FREEZING RAIN AND SLEET DURING
THE CHANGEOVER FROM RAIN TO SNOW.
ACROSS THE LOWER SUSQUEHANNA VALLEY...RAIN WILL CHANGE TO SNOW
LATER TONIGHT. THERE WILL BE AN INCH OR TWO OF ACCUMULATION HERE
BY MORNING AS WELL.
IF YOU WILL BE OUT DRIVING TONIGHT...BE AWARE THAT ROADS WILL BE
SLIPPERY AND SNOW COVERED. REDUCE YOUR SPEED...AND LEAVE PLENTY
OF ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
JUNG
~h LOW IN?66WWUS@
Y AND WARMER. HWWUSj
7q4WSUSR
76WWUS
\6WWUS
}66WWUS&
Tf6WWUSZ
66WWUS~
0XWSUS
HOLPH-SHELBY-ST C-TALLADEGA-
TUOOSA-WALKER-WINS
405 PM CST WE3U^WSUS.^
HT...CLEAR AND CqWWUS
4O UPPER 20S.
W*6WWUS
.THURSDAY...SU6WWUS
#F66WWUS
IND NORTH
RSDAY NIGHT...CLEAR AND COLD. LOW IN TH
.FRIDAY...SUNND WARMER. HIGH_66WWUS
`$$
ALZ030>0jWWUSn
0-
CHOCTAW-CLAhWUUS
xARENONROE-PEv$WWUS<
-WILCOX-
405 PT WED MAR 8 1995
.TONIGHT...CLEvz6WWUS
30. WIND NORTH{WWUS`
SDAY...SUNNY BUTtWWUSl
50S. WIND
NOR 15 MPH.
.SDAY NIGHT...CLEH6WWUS6
u6WWUSSpecial weather statement, Mar 8, 4:57 PM EST, 2 hours 44 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063-066-090300- SPECIAL WEATHER STATEMENT - WINTER WEATHER AND SNOW ADVISORIES NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 PM EST WED MAR 8 1995 ...WINTER WEATHER ADVISORIES ARE IN EFFECT TONIGHT FOR THE NORTHERN... CENTRAL AND SOUTH CENTRAL MOUNTAINS OF PENNSYLVANIA... INCLUDING THE LAUREL HIGHLANDS... THIS INCLUDES THE FOLLOWING COUNTIES... WARREN... MC KEAN... POTTER... ELK... CAMERON... NORTHERN CLINTON... CLEARFIELD... CENTRE... CAMBRIA... BLAIR... HUNTINGDON... MIFFLIN... JUNIATA... SOMERSET... BEDFORD... FULTON... AND FRANKLIN. ...SNOW ADVISORIES ARE IN EFFECT TONIGHT FOR THE MIDDLE AND UPPER SUSQUEHANNA VALLEY... THIS INCLUDES THE FOLLOWING COUNTIES... TIOGA... LYCOMING... SULLIVAN... SOUTHERN CLINTON... UNION... SNYDER... NORTHUMBERLAND... MONTOUR... COLUMBIA...AND SCHUYLKILL. A VERY STRONG COLD FRONT CONTINUES TO ADVANCE ACROSS THE STATE THIS EVENING. THIS COLD FRONT WILL BRING SEVERAL INCHES OF ADDITIONAL SNOWFALL TO WESTERN PENNSYLVANIA TONIGHT. BY MORNING... TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES ACROSS THE NORTHERN MOUNTAINS... 2 TO 4 INCHES OVER THE CENTRAL MOUNTAINS AND LAUREL HIGHLANDS... AND 1 TO 3 INCHES ACROSS THE SOUTH CENTRAL MOUNTAINS. ACROSS THE MOUNTAINS NORTH OF WILLIAMSPORT...SNOW WILL ALSO CONTINUE TONIGHT...AND ACCUMULATE 3 TO 5 INCHES BY THURSDAY MORNING. ACROSS THE MIDDLE SUSQUEHANNA VALLEY...RAIN WILL CHANGE TO SNOW THIS EVENING...THEN ACCUMULATE 2 TO 4 INCHES OVERNIGHT. THERE WILL BE A BRIEF PERIOD OF FREEZING RAIN AND SLEET DURING THE CHANGEOVER FROM RAIN TO SNOW. ACROSS THE LOWER SUSQUEHANNA VALLEY...RAIN WILL CHANGE TO SNOW LATER TONIGHT. THERE WILL BE AN INCH OR TWO OF ACCUMULATION HERE BY MORNING AS WELL. IF YOU WILL BE OUT DRIVING TONIGHT...BE AWARE THAT ROADS WILL BE SLIPPERY AND SNOW COVERED. REDUCE YOUR SPEED...AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. JUNG
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.